Publication:
Multidisciplinary consensus on the therapeutic recommendations for iatrogenic hyperprolactinemia secondary to antipsychotics.

Research Projects
Organizational Units
Journal Issue
Abstract
Hyperprolactinemia is an underappreciated/unknown adverse effects of antipsychotics. The consequences of hyperprolactinemia compromise therapeutic adherence and can be serious. We present the consensus recommendations made by a group of experts regarding the management of antipsychotic-induced hyperprolactinemia. The current consensus was developed in 3 phases: 1, review of the scientific literature; 2, subsequent round table discussion to attempt to reach a consensus among the experts; and 3, review by all of the authors of the final conclusions until reaching a complete consensus. We include recommendations on the appropriate time to act after hyperprolactinemia detection and discuss the evidence on available options: decreasing the dose of the antipsychotic drug, switching antipsychotics, adding aripiprazole, adding dopaminergic agonists, and other type of treatment. The consensus also included recommendations for some specific populations such as patients with a first psychotic episode and the pediatric-youth population, bipolar disorder, personality disorders and the elderly population.
Description
DeCS Terms
CIE Terms
Keywords
Antipsychotic, Consensus, Hyperprolactinemia, Neuroleptic, Physical health
Citation